Advanced Search
MyIDEAS: Login to save this article or follow this journal

Coherent Measures of Risk

Contents:

Author Info

  • Philippe Artzner
  • Freddy Delbaen
  • Jean-Marc Eber
  • David Heath

Abstract

In this paper we study both market risks and nonmarket risks, without complete markets assumption, and discuss methods of measurement of these risks. We present and justify a set of four desirable properties for measures of risk, and call the measures satisfying these properties "coherent." We examine the measures of risk provided and the related actions required by SPAN, by the SEC/NASD rules, and by quantile-based methods. We demonstrate the universality of scenario-based methods for providing coherent measures. We offer suggestions concerning the SEC method. We also suggest a method to repair the failure of subadditivity of quantile-based methods. Copyright Blackwell Publishers Inc 1999.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/1467-9965.00068
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Wiley Blackwell in its journal Mathematical Finance.

Volume (Year): 9 (1999)
Issue (Month): 3 ()
Pages: 203-228

as in new window
Handle: RePEc:bla:mathfi:v:9:y:1999:i:3:p:203-228

Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0960-1627

Order Information:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0960-1627

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is featured on the following reading lists or Wikipedia pages:

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:9:y:1999:i:3:p:203-228. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.